Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Itching on buttocks, legs and hands, rashes. Fenofexadine partially helped. Have diabetes, hypertension. Please advise.

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 520 Questions
I am a diabetic & hypertension I am on Galvis Met & Preterax for the last 2 years. For unknown reason I have developed itching on my buttocks, legs, hands - the itching partially stopped but not fully I was prescribed fenofexadine and this helped to some extent. The rashes & marks due to itching is not going away and the itching still persists. Please advise
Posted Sun, 6 May 2012 in Diabetes
Answered by Dr. Gaurang Krishna 21 minutes later
Thanks for your query.

Getting an occasional itchy rash is common with diabetic patients.

My suggestion would be to continue with fexofendine and apply a potent steroid like betamethasone twice daily over the affected areas.

See a dermatologist personally for an accurate diagnosis and to rule out anything serious.

Hope i have answered your query.I will be available for follow up.

Above answer was peer-reviewed by
Follow-up: Itching on buttocks, legs and hands, rashes. Fenofexadine partially helped. Have diabetes, hypertension. Please advise. 4 hours later
I have seen the dermatologist and was precribed fenofexadine as already stated.
How long should I continue fenofexadine. My blood parameters are all normal except cholosterol levels borderline & I forgot to mention earlier I am also taking Crestor (rosuvastatin) & aspimed. With so many tabs in a day - you think Doc that the itching is a side effect - (side effect of Galvusmet, crestor, aspimed & preterax)
Should I stope using Galvusmet & crestor & monitor my blood sugar levels twice a day and if found normal - should i stop all tabs except Diamicron.
I have also used betamethasone(diprosone) earlier without any major benefit.
Could you suggest me something else of course, I will consult a local dermatologist before starting the medication.
Answered by Dr. Gaurang Krishna 23 hours later
Hi again,

Rather than a side effects of medication, your rash may be due to Diabetes itself. It's always a good idea to keep monitoring your sugar levels. But instead of stopping or adding a tablet yourself, you must take your Diabetes specialists advice.

As for creams for the rash, you may use mometasone, instead of betamethasone.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor